MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Model Number SEP8-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the inferior vena cava, iliac and femoral veins using an indigo system separator 8 (sep8) and indigo system aspiration catheter 8 (cat8).During the procedure, the physician completed multiple passes using the sep8 and cat8.Afterwards, the physician noticed under fluoroscopy that the wire distal to the bulb of the sep8 broke off.Therefore, the broken sep8 distal wire was aspirated out using the cat8.The procedure was completed using a new sep8 and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the atraumatic tip distal to the bulb was fractured off and not returned for evaluation.Conclusions: evaluation of the returned sep8 confirmed that the atraumatic tip distal to the bulb was fractured.It was reported that multiple passes were completed using the device.If the device is repeatedly manipulated against tough clot burden, the core wire and wrapping wire may fatigue.Subsequently, the atraumatic tip may fracture if the device continues to be used.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10818097
Report Number3005168196-2020-01951
Device Sequence Number13731731
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF95774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Date Report Sent to FDA01/01/2005